It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • XANAX withdrawl?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-11-2006, 07:12 AM   #1
    Chuck65
    Junior Member
     
    Chuck65's Avatar
     
    Join Date: Apr 2004
    Posts: 41
    Chuck65 HB User
    XANAX withdrawl?

    Hi all,

    I've been taking 2 mg of Xanax per night to sleep for nearly a year now. Always works well but my depression is very bad.

    My new doctor has put me on Paxil CR 12.5 mg and Lunesta 3mg to help me sleep. He recommended that I cut my xanax dosage in half and he did tell me to watch out for side effects.

    Well, five days into this and I feel horrible. Shakey, numb, I can't sleep (maybe six hours last two nights) I feel medicated and I don't know how to get through the day.

    Are these xanax withdrawl side effects, side effects of starting up on Paxil or am I going through "another hard time"?

    Any insight greatly appreciated.

    Thank you all.

     
    Sponsors Lightbulb
       
    Old 04-11-2006, 07:39 AM   #2
    beachlady
    Inactive
    (female)
     
    Join Date: Jul 2005
    Location: Melbourne Florids
    Posts: 77
    beachlady HB User
    Re: XANAX withdrawl?

    Don't Know If This Will Help You, But This Is What Happend To Me.

    I Have Depression And Anxiety And Am Taking 10mg Lexapro And 1 02 2 Mg Of Lorazapam At Night To Help Me Sleep. However, I Became So Depessed And Anxious That I Started Taking 4-5 Lorazapam During The Day And I Then Started Taking Some Xanax Along With It. Did This On And Off For A Few Months. I Became Even Worse And Experienced The Worst Depression And Anxiety And Ended With With A Panic Attack. What Was Happening Was I Was Having A Reaction To All The Drugs And It Was The Xanax Withdrawl That Was The Worst. My Heart Was Racing, Thought I Was Going To Have A Heart Attack, I Was Sweating All Over, My Palms Sweating, Had A Headache, My Nerves Felt Like They Were On File, I Had Flu Like Symptoms, Gas, Throwing Up, I Could Not Sleep Or Concentrate On Anything. I Knew I Had To Go Through This To Get The Xanax Out Of My Bloodstream, And For Me It Took About Two Weeks. It Was The Worst Two Weeks Of My Life And I Will Never Forget It.

    So, It Very Well Be What You Are Experiencing Is A Withdrawl From Xanax. It Is The Worst Thing I Have Ever Taken, And I Would Never Touch It Again.

    I Continue With Lexapro And Lorazapam And Feel Much Better. I Truly Believe The Xanax Was A Real Wakeup Call For Me.

    If You Can Wean Yourself Off, Slowly, You Will Be Much Better, But It Takes Time And You Will Go Through Hell And Feel Lousy For A While.

    Take Care, Let Me Know How You Are Doing.

    Judi In Florida

     
    Old 04-11-2006, 07:52 AM   #3
    mjewell
    Senior Veteran
    (female)
     
    mjewell's Avatar
     
    Join Date: Mar 2005
    Location: Boise, ID
    Posts: 1,212
    mjewell HB Usermjewell HB Usermjewell HB Usermjewell HB User
    Re: XANAX withdrawl?

    Chuck -

    That is a lot of changes going on in your body at one time. I don't think your doctor was real smart in having you start Paxil and cut Xanax at the same time. Oftentimes doctors prescribe a benzo specifically for those starting on an AD to counteract the side effects - your dr. just did the opposite.

    So, it could be Xanax withdrawals, it could be Paxil side effects, or it could be a combo of both. Of course your decision is up to you and your doctor, but if I were you I would continue taking your Xanax as you have until the Paxil kicks in...as you probably know it doesn't work right away.

     
    Old 04-11-2006, 10:03 AM   #4
    Chuck65
    Junior Member
     
    Chuck65's Avatar
     
    Join Date: Apr 2004
    Posts: 41
    Chuck65 HB User
    Re: XANAX withdrawl?

    Thanks for the reply.

    I have a call in to my doctor about it. My therapist wants me to stay the course and wait it out. This is rough. She says give it at last a week. Oye.

    I'm in a very fast paced, competitive business and I need to be as sharp as possible at all times. I feel so foggy, achy and exhausted that it's next to impossible to do that.

    I know it's ultimately my decision. I had a very bad experience on Cymbalta and Trazadone a couple of months ago. It freaked me out so bad that I dumped it ASAP and went back to only my Xanax.

     
    Old 04-11-2006, 10:50 AM   #5
    pinkrose12
    Junior Member
    (female)
     
    pinkrose12's Avatar
     
    Join Date: Apr 2006
    Location: rockville, MD, USA
    Posts: 13
    pinkrose12 HB User
    Re: XANAX withdrawl?

    Chuck,

    I took xanax daily for many years to prevent panic attacks. It worked very well for me but I did find that once the xanax level in my blood was getting low I would have a rebound anxiety attack with a full blown panic attack on its way unless I immediately took some xanax.

    A major problem with xanax is that it has a short half-life.

    My doctor put me on klonopin which has a much longer half-life so I don't have to worry about re-bound anxiety attacks. I had no withdrawal from the xanax when I switched to klonopin.

    However, I found xanax more effective than klonopin for anxiety attacks I had around things like flying or fear of having a terminal disease.

    I know nothing about paxial as I never took it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Confused about withdrawl from Xanax cathy1 Addiction & Recovery 5 09-20-2008 06:46 PM
    Xanax and Klonopin hamiltonkrewe Addiction & Recovery 1 04-03-2007 05:16 AM
    Methadone & Xanax, HELP ME! chellek0209 Addiction & Recovery 5 01-09-2007 07:14 PM
    Hi, I'm new to this board, addicted to Xanax zosolizard Addiction & Recovery 11 10-15-2006 12:47 PM
    Tapering Off Xanax Safely dmstx75 Addiction & Recovery 9 07-02-2006 01:44 AM
    Trying to stop xanax.... ShanaLee Anxiety 4 08-28-2004 12:38 PM
    Xanax nightmare riotgrl13 Depression 11 01-16-2004 10:20 PM
    A WARNING FOR XANAX USERS!!! IMPORTANT!! heavenisnevaeh Panic Disorders 26 05-18-2003 12:11 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:47 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!